NEURONTIN (GABAPENTIN)

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 955
   Posted 12/7/2009 7:57 PM (GMT -7)   
I began taking it several weeks ago, at a low dose, working up currently to 3 pills a day (900 mg). Suddenly I gained 5 pounds and I have been on Weight Watchers for the past three weeks. I keep track of everything that I eat, so I know that I have not been overeating. Has anyone else had a problem with weight gain with this drug? I am so disappointed, because I feel it has been helping me with some of my pain, especially the burning pain I have in my legs/feet, but I won't stay on it if it is the cause of the weight gain. I'd love to hear from you.
Thanks so much'
Miriam

Fibromyalgia, Osteoarthritis, scoliosis, back problems, hypothyroidism.


Littleneck
Veteran Member


Date Joined Mar 2009
Total Posts : 599
   Posted 12/7/2009 8:08 PM (GMT -7)   
I have gained about 20lbs since starting it this past February but started really increasing my water intake and it is slowly melting away. I am up at 1800mg/day and I don't know what I would do without it at this point. For me the trade-off was unquestionably pro-gabapentin.

Chutz
Veteran Member


Date Joined Jan 2005
Total Posts : 9090
   Posted 12/7/2009 11:13 PM (GMT -7)   
Hi Miruam!

I'm impressed that you're doing the weight watchers thing, but I'm sure it's heartbreaking to have an unearned weight gain. Yes, it's listed as one of the major side effects of that drug and many people have the same problem as you do. Over the years we've had a lot of folks who reacted adversely to it. Hopefully your body will adjust but I doubt if there's any way to know in advance what will happen.

I think if I were you I'd take the bottle of medication so others at the WW meeting can see it's legitimate and also a copy of the side effects of the medication. Just Google it and there are lists all over the internet. Also, talk to your doc about this. There are other options that basically do the same thing as Neurontin. Ask if you could try one of those instead.

Good luck,
Chutz
The three grand essentials of happiness are: something to do, someone to love, and something to hope for. — Alexander Chalmers

(\o/)Co-Moderator Fibromyalgia & Chronic Pain Forums
(/|\)
Fibromyalgia, PTSD, UC, Diabetic on insulin, collapsed disk, arthritis scattered around and a few other delights.


Jhemi
Regular Member


Date Joined Jul 2009
Total Posts : 223
   Posted 12/8/2009 12:45 AM (GMT -7)   
Yes..Chutz is right. The rheumatologist told me it had that affect. He recommended some other med in it's place but I can't remember what it was...

MT Lady
Veteran Member


Date Joined Jul 2008
Total Posts : 955
   Posted 12/8/2009 6:34 AM (GMT -7)   
Well, I wish my Rheumy had mentioned it. The weird thing is, I began taking just one pill a day, 300 mg and in about six weeks, worked up to 3 pills and it is when I added the third pill that I noticed the weight gain, so maybe I can just cut back, but then will it even work?

Chutz, thanks for your good thoughts. I don't go to meetings, I'm doing it online and so far, I've been able to stay with the program and motivated. Well until I got on the scale yesterday and saw a five pound gain! It was very discouraging. And, I was really disappointed in myself for not having looked up the side effects. I am the queen of Google, I research everything. Maybe it was the pain that got to me and the hope that the drug would help. Back to square one, I guess.
thanks again ladies,
Miriam

Fibromyalgia, Osteoarthritis, scoliosis, back problems, hypothyroidism.

New Topic Post Reply Printable Version
Forum Information
Currently it is Friday, December 09, 2016 4:53 AM (GMT -7)
There are a total of 2,735,240 posts in 301,285 threads.
View Active Threads


Who's Online
This forum has 151390 registered members. Please welcome our newest member, Clauddfin.
212 Guest(s), 7 Registered Member(s) are currently online.  Details
Psilociraptor, SpecialLady, summer16, Traveler, Steve n Dallas, gilly2, Not-there-yet


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer